MAUDE Adverse Event Report: COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK INC BIWIRE NITINOL HYDROPHILIC WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Model Number G46139
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during a device preoperative examination, it was discovered that the coating on a biwire nitinol hydrophilic wire guide was had fallen off at the "sheath end." a new wire guide was used to complete the procedure.This occurred prior to patient contact; there was no impact to the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Correction: b1, h1- the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.See below.Event summary as reported, during a device preoperative examination, it was discovered that the coating on a biwire nitinol hydrophilic wire guide was had fallen off at the "sheath end." a new wire guide was used to complete the procedure.This occurred prior to patient contact; there was no impact to the patient.Investigation - evaluation reviews of the complaint history, device history record, instructions for use, and quality control procedures and a visual inspection and functional test of the device were conducted during the investigation.The device was returned in an open package.Water was noted in the wire guide holder.The device was forwarded to the supplier for further evaluation.The device supplier conducted a physical examination of the device.The device presented an overall length of 150.6 cm and a finished diameter of.02140¿ to.02225¿.A gage bushing certified to be.0250¿ passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.The device did not present any damage, defects or anomalies.All joints appeared to be correct and intact by visual examination and by nondestructive testing.Except where noted, the device appeared visually and dimensionally correct.A user-supplied image presented a small portion of the guidewire exhibiting a ¿cloudy white¿ mark.The hydrophilic coating located on the outer surface of the guidewire can exhibit a ¿cloudy¿ appearance when the guidewire is dry.Once the guidewire is hydrated, the coating expands and any pressure (point or broad surface) on the hydrated coating will immediately displace the hydrating fluid in accordance to the amount of pressure applied.When the supplier received the guidewire for evaluation, the dispenser was flushed to hydrate the guidewire to facilitate removal from the dispenser.It is likely that the action of hydrating the guidewire resulted in displacement of the outer polymer coating.Therefore, the area observed by the end user no longer had the same appearance when evaluated by the supplier.A review of the device history records was performed by the supplier did not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested and was determined to be acceptable.The supplier investigation concluded that the product met specification at the time of shipment.A document-based investigation evaluation was also performed by cook.No related non-conformances were recorded, and there have been no other reported complaints for this lot number.The device history record review provides objective evidence that the device was manufactured to specification.There is no evidence of nonconforming devices from the complaint lot in house or in the field.The device is provided with instructions for use which caution, ¿manipulation of wire guide requires appropriate imaging control.Use caution not to force or over manipulate the wire guides when gaining access,¿ and, ¿when using wire guide through a metal cannula/needle, use caution as damage may occur to outer coating.¿ based on the available information, cook has concluded that the device met specification.The failure mode as alleged could not be detected during investigation.Cook will continue monitoring of similar complaints and has notified the appropriate personnel of this event.The risk assessment for this failure mode was reviewed, and it was concluded no additional escalation actions are recommended.There is no evidence to suggest that the observed device findings would be likely to cause or contribute to a death or a serious injury if they were to recur.Furthermore, there is no evidence that the device caused or contributed to a serious injury, as no life-threatening or permanently impairing injury took place, nor was intervention taken as a result of the device failure which would be required to prevent permanent impairment or damage to the patient.As such, the event is not reportable under fda 21 cfr part 803 as it does not meet the criteria for a death, serious injury, or reportable product malfunction.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
BIWIRE NITINOL HYDROPHILIC WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14786748
Report Number1820334-2022-01108
Device Sequence Number20096234
Product Code OCY
UDI-Device Identifier00827002461390
UDI-Public(01)00827002461390(17)230427(10)5775157
Combination Product (Y/N)N
PMA/510(K) Number
K082536
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/27/2023
Device Model NumberG46139
Device Catalogue NumberBWS-025150
Device Lot Number5775157
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/14/2022
Supplement Date Received by Manufacturer08/19/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date09/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown